Jump to content
CrazyBoards.org

Recommended Posts

Hello. Around a week ago my Seroquel dose got increased from 150mg a day to 300mg a day. I take it for bipolar I and autism spectrum disorder. I take 150mg early in the morning, before school and the other half before going to sleep. 

I'm feeling extremely tired and drowsy. I find it hard to concentrate which is an issue because I have a very demanding academic life that requires me to be awake and cognitively at my peak. Since it manages my psychosis and makes me able to tolerate life I am reluctant to stop taking it. I have taken risperidone and amisulpride before but they make me extremely irritable/ don't quite stop the psychosis.

In addition to Seroquel I take 20mg of escitalopram (lexapro generic). My question is, will the tiredness go away? Or do I ask for a change? 

Share this post


Link to post
Share on other sites

Possibly. Unfortunately u gotta give it a little time. Is it ir or Xr? Some people can take it all at night 

Share this post


Link to post
Share on other sites
1 minute ago, Iceberg said:

Possibly. Unfortunately u gotta give it a little time. Is it ir or Xr? Some people can take it all at night 

It is XR

Share this post


Link to post
Share on other sites

It never fully went away for me, but it did get better to the point where I could function as a full time student (I was on 600 mg for years).  Getting out of bed in the morning was always like dragging myself out of a tar pit, but I got to where I was okay during the day.

Share this post


Link to post
Share on other sites

For me the tiredness went away completely. When I first took it (200mg of immediate release version, all at bedtime it knocked me right out and I needed 12 hours to sleep it off. Eventually I developed a tolerance and it had no sedative effect. When I tried taking XR (all at night) it didn't knock me out really, but spread the sedation out so I felt it some the next day.

Overall many find XR to be milder sedation-wise because it releases slowly. It took quite a few months before i completely adjusted. If it works for you I'd suggest persevere if you can. Talk to your doc about possible dosing or formula change to address the fatigue. 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


  • Similar Content

    • By Cyclingsarah
      Hey guys.
      I’ve been pretty stable on Depakote, but it sure does come with some undesirable side effects. Somehow it makes me feel overwhelmed. It’s kind of a brain fog 2.0 feeling. Also it haven’t helped much with my anxiety, and there’s still some depression left too. 
      I’m also on 2 antidepressants and a small dose of gabapentin, with no luck.
      What are your experiences with lithium or seroquel? I do not want to feel like a zombie and also do not want to feel too flat or foggy
    • By Distorted Me
      I know that a lot of bipolar folks take an SSRI as part of their daily regimen of meds and apparently it seems to help.  But there's some growing concern in the pdoc world now that SSRI's may be causing manic symptoms and even directly causing manic episodes.  I was on SSRI's for 10 years before quitting last October.  In chronological order:  Celexa, Zoloft, Celexa again, Lexapro, Zoloft again, Prozac, Zoloft again briefly, back to Prozac to close it out. 
      For me, personally, after stopping them altogether, I was able to see what they were doing to my system.  I truly believe they made me much more unstable and greatly increased compulsiveness and just made a bad situation worse.  Switching from Lexapro to Zoloft sent me immediately full-on hypomanic for over a month in early 2015.  I was high as a kite and on top of the fucking world.  It was unreal and so obvious at the time. From the beginning of it, I was certain something unusual was going on. Now I wasn't diagnosed bipolar yet, just depressed, so I didn't even know what hypomania was then.  It fizzled out eventually (sigh) but I had at least two more, shorter, and less intense episodes late spring 2015.  I've not had anything quite as euphoric as those since.
      My last pdoc expressed some concern about the prozac but wasn't very insistent on me stopping it, just that I would want to eventually.  I've since read that there is increasing concern in the pdoc community.  Yet a lot of bipolar people still take SSRI's and don't seem to have problems. 
      Do SSRI's seem to help your causes?  Do you notice any unusual side effects?  Have any of you stopped taking SSRI's and noticed a change?  Other comments?   This could be interesting.
    • By alen
      Hey, all! I'm so glad this site exists.
      First, I was diagnosed Bipolar 1 with psychotic features a year ago. I recently just got out of the hospital for a psychotic episode and mania and my pdoc put me on Lithium right before the hospital coming off of Seroquel (FUCK that drug); I've been on 1800 mg of Lithium since mid March. I'm also on 250 mg of Lamictal and have had two injections of Invega once a month since April, 156 mg each.
      Two days ago, my pdoc lowered by Lithium dose to 1350 mg because I can't stay asleep at night from having to pee multiple times during sleep. He said we could try a diuretic, too, and said that my fatigue is probably coming from my high doses of Lithium and Invega. Lastly, he stated that one day I could possibly be fully stable on Lithium or Invega alone depending on how everything works out in my recovery journey.
      I've noticed some drastic changes with my emotions: I can't seem to feel sad or angry...like at all. Someone mentioned a mass shooting to me and I felt nothing, which would've elicited sadness in the past. My father isn't speaking to me right now because of his gross homophobia and I feel...nothing. Not angry. Not sad. Not hurt. Just...nothing. I hurt my friend's feelings the other day and I felt a pang of guilt which faded very quickly. I can't seem to be stressed about stuff and physically can't worry about things. I would call this disturbing but my med-induced apathy doesn't actually let me feel a lot of concern about it. Also, my hobbies feel boring to me, which majorly sucks. My stomach does not ever physically rumble to signal hunger but I do get really thirsty, probably from the Lithium. I feel dissociative a lot where I feel like I'm living in a video game or in a dream which never happened to me until I was medicated. 
      The positive changes: no mania or depression! And I can still experience joy and happiness. Anxiety is mostly erased, too, replaced with calmness and apathy. 
      So, after all of that, I have the option to toy with my meds with my wonderful pdoc but I don't know which medication is erasing some of my feelings. I think it might be the antipsychotic Invega but I just don't know. I'm telling my treatment team all of this ASAP and I'm meeting with my pdoc in 3 weeks. I really want to reach a baseline that doesn't sacrifice some of my emotions in the process. I'm not sure if what I'm experiencing is a "normal" baseline where before I was so used to feeling so intensely and now that I'm not...it feels flat. I think what I'm experiencing is a simultaneous mix of emotional stability and emotional flatness. I'm definitely missing some core emotions and I need some medication adjustment for sure.
      Does anyone have experience with these meds causing these side effects and/or have any advice on how to proceed? Thanks a bunch! <3
       
      Alen
    • By svr
      Hi,
      I take generic Quetiapine 200 mg for anxiety and insomnia. There was a lot of improvement but I still suffer from anxiety/panic attacks. My doc tried increasing the Quetiapine dose up to 400 mg but I didn't notice any improvement. Looks like 200 mg is the optimum dose.
      If my sleep quality is good, the day will be very calm and relaxed.
      I observed that if I take Quetiapine 200 mg + Diazepam 10 mg before sleep then my anxiety/panic attacks are totally under control. Sleep quality was very good. There was no daytime drowsiness either. It was just perfect. But the problem is that benzodiazepines are not for long-term use.
      So, we have been trying to find other medications that can augment Quetiapine just like Diazepam did.
      Quetiapine 200 mg + Trazodone 50 mg caused a lot of drowsiness and daytime dizziness. I could not take the combination for more 5 days. Quetiapine 200 mg + Tegretol 300 mg actually reduced the sleep quality and increased anxiety (Tegretol and Trileptal reduce the effectiveness of Quetiapine). Quetiapine 200 mg + Lithium caused a lot of daytime drowsiness but there was no improvement in my anxiety/panic attacks. What other medications can I take along with Quetiapine before sleep to further improve the sleep quality?
      Is anyone taking any medications in addition to Quetiapine before sleep?
      Thank you for your responses.
×